Alert archive / Nebraska / Flash Flood Watches in 2011

Flash Flood Watch 3, NWS North Platte, NE

June 20, 201121 counties in Nebraska

NWS North Platte, NE issued this flash flood watch at Jun 20, 2011, 2:55 AM MDT for 21 counties in Nebraska. It took effect at Jun 20, 2011, 6:00 AM MDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2011, 2:55 AM MDT (08:55 UTC)
In effect from
Jun 20, 2011, 6:00 AM MDT
Expired
Jun 21, 2011, 2:26 AM MDT
In force
20 hr
Issued by
NWS North Platte, NE
Flood severity
None
All 21 counties

Arthur County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 38 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
2.2
Supercell composite
17.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WGUS63 KLBF 200855
FFALBF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
355 AM CDT MON JUN 20 2011

...HEAVY RAINFALL IS EXPECTED AGAIN TODAY AND TONIGHT...

.A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK THROUGH
NEBRASKA TODAY. MOISTURE DRAWN INTO THE SYSTEM IS EXPECTED TO
SPAWN ANOTHER ROUND OF HEAVY THUNDERSTORMS BEGINNING THIS MORNING
ACROSS SOUTHERN NEBRASKA. THE THUNDERSTORMS ARE EXPECTED TO LIFT
NORTH THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON
AND THIS EVENING. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED
PRODUCING FLOODING ACROSS AREAS WET FROM PREVIOUS RAIN EVENTS.

NEZ004>010-022>025-035>037-056>059-069>071-094-201700-
/O.NEW.KLBF.FF.A.0003.110620T1200Z-110621T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...
CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...
KILGORE
355 AM CDT MON JUN 20 2011 /255 AM MDT MON JUN 20 2011/

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA... 
  SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND 
  WEST CENTRAL NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN 
  NORTH CENTRAL NEBRASKA...BOYD...BROWN...EASTERN CHERRY... 
  HOLT...KEYA PAHA...ROCK...THOMAS AND WESTERN CHERRY. IN 
  SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH... 
  LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA... 
  DEUEL...GARDEN AND SHERIDAN. IN WEST CENTRAL NEBRASKA... 
  ARTHUR...GRANT...HOOKER...LOGAN AND MCPHERSON. 

* FROM 7 AM CDT /6 AM MDT/ THIS MORNING THROUGH TUESDAY MORNING

* THUNDERSTORMS WILL LIFT NORTH THROUGH SOUTHWEST NEBRASKA THIS
  MORNING AND THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS
  AFTERNOON AND THIS EVENING. 1 TO 3 INCHES OF RAINFALL WILL
  PRODUCE FLOODING ACROSS AREAS WET FROM PREVIOUS RAIN EVENTS.

* UNIMPROVED ROADS MAY WASH OUT. THE HEAVY RAIN WILL WORSEN
  FLOODING ON CREEKS...SMALL STREAMS AND RIVERS THAT ARE AT
  BANKFUL OR IN FLOOD. URBAN FLOODING IS LIKELY IN AREAS THAT ARE
  EXPERIENCING RIVER FLOODING OR RECEIVED HEAVY RAINFALL SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CDC
2 follow-up statements
628 
WGUS63 KLBF 201758 AAA
FFALBF

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1258 PM CDT MON JUN 20 2011

...HEAVY RAINFALL IS EXPECTED AGAIN THIS AFTERNOON  AND TONIGHT...

.A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK THROUGH
NEBRASKA TODAY. MOISTURE DRAWN INTO THE SYSTEM IS EXPECTED TO
SPAWN ANOTHER ROUND OF HEAVY THUNDERSTORMS BEGINNING THIS
AFTERNOON ACROSS SOUTHERN AND NORTH CENTRAL NEBRASKA. ADDITIONAL
RAINFALL OF 1 TO 3 INCHES IS EXPECTED PRODUCING FLOODING ACROSS
AREAS WET FROM PREVIOUS RAIN EVENTS.

NEZ004>010-022>025-035>037-056>059-069>071-094-210200-
/O.CON.KLBF.FF.A.0003.000000T0000Z-110621T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...
CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...
KILGORE
1258 PM CDT MON JUN 20 2011 /1158 AM MDT MON JUN 20 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE 
  EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL NEBRASKA... 
  BOYD...BROWN...EASTERN CHERRY...HOLT...KEYA PAHA...ROCK... 
  THOMAS AND WESTERN CHERRY. IN SOUTHWEST NEBRASKA...CHASE... 
  FRONTIER...HAYES...KEITH...LINCOLN AND PERKINS. IN THE EASTERN 
  PANHANDLE OF NEBRASKA...DEUEL...GARDEN AND SHERIDAN. IN WEST 
  CENTRAL NEBRASKA...ARTHUR...GRANT...HOOKER...LOGAN AND 
  MCPHERSON. 

* THROUGH TUESDAY MORNING

* THUNDERSTORMS WILL LIFT NORTH THROUGH SOUTHWEST NEBRASKA THIS
  AFTERNOON AND THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING.
  1 TO 3 INCHES OF RAINFALL WILL PRODUCE FLOODING ACROSS AREAS WET
  FROM PREVIOUS RAIN EVENTS.

* UNIMPROVED ROADS MAY WASH OUT. THE HEAVY RAIN WILL WORSEN 
  FLOODING ON CREEKS...SMALL STREAMS AND RIVERS THAT ARE AT 
  BANKFULL OR IN FLOOD. URBAN FLOODING IS LIKELY IN AREAS THAT 
  ARE EXPERIENCING RIVER FLOODING OR RECEIVED HEAVY RAINFALL 
  SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

POWER
367 
WGUS63 KLBF 210826 AAA
FFALBF

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 AM CDT TUE JUN 21 2011


NEZ004>010-022>025-035>037-056>059-069>071-094-210930-
/O.CAN.KLBF.FF.A.0003.000000T0000Z-110621T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...
CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...
KILGORE
326 AM CDT TUE JUN 21 2011 /226 AM MDT TUE JUN 21 2011/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA...
SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST
CENTRAL NEBRASKA HAS BEEN CANCELLED. 

THE HEAVY RAIN HAS ENDED ACROSS THIS AREA. LIGHT TO MODERATE RAIN
WILL CONTINUE TO DRIFT SLOWLY EAST TODAY PRODUCING MINOR IF ANY
FLOODING. 

HEAVY RAIN MONDAY HAS LEFT STANDING WATER IN FLOODED
AREAS...CREEKS NEAR BANKFUL AND SOME ROADS IMPASSABLE. FLOOD
CONDITIONS WILL BE UPDATED IN ADVISORIES TODAY.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jun 19, 2:29 PM MDT, 12 hours 26 minutes earlier.

Area forecast discussion, Jun 19, 2:29 PM MDT, 12 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT SUN JUN 19 2011

.SYNOPSIS...
H5 LOW OVER THE MARITIMES WITH WITH RIDGING INTO THE GREAT
LAKES AND A CLOSED LOW OVER ALBERTA WITH DEEP TROUGH INTO THE
GREAT BASIN. JET STREAK ROUNDING THE TROUGH INTO THE NEBRASKA
PANHANDLE AND ASSOCIATED PRECIPITATION ECHOES ALONG WEST TO EAST 800H
BOUNDARY. SURFACE LOW PRESSURE OVER NORTHWEST SOUTH DAKOTA AND
DEEPENING LOW PRESSURE OVER EASTERN COLORADO.

&&

.DISCUSSION...
BELOW NORMAL TEMPERATURES AND WET IN THE NEAR TERM. MODELS ARE HAVING
SOME PROBLEMS WITH FOCUS AREA FOR CONVECTION IN THE NEAR TERM. NAM
PUSHES FOCUS NORTH INTO THE DAKOTAS WHILE GFS HOLDS BACK WITH
FOCUS OVER SOUTHWEST NEBRASKA AND THEN SHIFTING IT NORTH INTO THE
NEBRASKA SANDHILLS WITH THE WARM FRONT THROUGH THE EVENING AND
INTO THE DAKOTAS MONDAY MORNING. SURFACE PLOT AND MSAS SUPPORTS
SPLIT SURFACE LOW AT THE MOMENT. AS THE TROUGH MOVES OUT OF THE
ROCKIES AND ONTO THE PLAINS LOW OVER EASTERN COLORADO WILL DEEPEN
AND BE THE DOMINATE FOCUS FOR CONVECTION MORE CLOSELY MIRRORING
THE GFS SOLUTION. WILL TREND TOWARDS THIS MODEL ESPECIALLY WITH
THE QUANTITATIVE PRECIPITATION FORECAST. PWS ON THIS MORNINGS
SOUNDING 0.94 AND 1.27 AT KOAX. STRONG WESTERLY COMPONENT TO
MOISTURE ADVECTION THROUGH THE AFTERNOON AND EVENING...GFS PWS
INCREASING TO AROUND 1.5 INCHES WHICH IS 99TH PERCENTILE FOR ALL
TIME PWS AND ABOVE 2 STANDARD DEVIATIONS FOR THIS TIME OF YEAR.
STORM MOTION 270 AT 9KTS. BUFKIT SOUNDINGS FOR WESTERN NEBRASKA
SHOWING SIMILAR VALUES WITH SLOW STORM MOTIONS GOOD SET UP FOR
HEAVY RAIN. CAPE ON THIS MORNINGS SOUNDING 3000J/KG WITH SB LIS
-8. TRIPLE POINT LOOKS TO BE INITIALLY OVER NORTHWEST KANSAS
SOUTHWEST NEBRASKA THIS AFTERNOON WITH INVERTED TROUGH ACROSS
WESTERN NEBRASKA INTO BLACKHILLS. LARGE HAIL DAMAGING WINDS AND
VERY HEAVY RAIN WITH STORMS FURTHER NORTH ACROSS WESTERN NEBRASKA.
THE BEST HEAVY RAIN POTENTIAL WILL COME THROUGH THE DAY MONDAY AS
THE SURFACE LOW AND THE UPPER LOW BECOME STACKED OVER WESTERN
NEBRASKA WITH FOCUS ON WESTERN NEBRASKA SANDHILLS. THIS WILL BE
OVER PORTIONS OF THE NORTH PLATTE RIVER BASIN BUT WITH REDUCTIONS
IN CFS FROM KINGSLEY SHOULD BE A WASH BUT SEE HYDROLOGY SECTION
FOR MORE DETAILED DISCUSSION. WINDS WILL BECOME A CONCERN MONDAY
NIGHT INTO TUESDAY. WILL HAVE TO BE WATCHED FOR AN ADVISORY. SYSTEM
WILL SHEAR OUT THROUGH NORTHEAST NEBRASKA TUESDAY WITH SHOWERS AND
THUNDERSTORMS CONTINUING OVER NORTHERN AND EASTERN PORTIONS OF THE
FORECAST AREA THROUGH TUESDAY NIGHT.

IN THE EXTENDED SLOW MOVING UPPER SYSTEM MOVES TO THE EAST AWAY
FROM FORECAST AREA. SOME WRAPAROUND SHOWERS AND CLOUDS MAY LINGER
ESPECIALLY OVER THE NORTHEAST FORECAST AREA. THURSDAY RIDGING
RETURNS TO THE NORTHERN PLAINS WITH TEMPERATURES RETUNING TO
NORMAL FOR THIS TIME OF YEAR. A STALLED OUT BOUNDARY ALONG THE
EASTERN PLAINS OF COLORADO AND WYOMING WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT WITH SERIES OF UPPER LEVEL DISTURBANCES
MOVE THROUGH THE RIDGE AND EVENTUALLY A STRONGER SYSTEM MOVES
ACROSS THE DAKOTAS THROUGH THE WEEKEND AND BRINGS BETTER CHANCES
FOR PRECIPITATION TO WESTERN NEBRASKA SUNDAY. WEAK RIDGE BUILDS
BACK IN THE FIRST PART OF THE WORK WEEK.

&&

.AVIATION...
SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED
THROUGH THE OVERNIGHT FOR BOTH THE LBF AND VTN FLIGHT TERMINALS.  AN
UPPER LEVEL TROUGH WILL SLOWLY EJECT EAST FROM THE INTER MOUNTAIN
WEST TOWARD THE GREAT PLAINS.  AIDED BY STRONG UPPER LEVEL
SUPPORT...SURFACE LOW PRESSURE WILL DEEPEN OVER EASTERN COLORADO
WHICH IN TURN WILL FORCE A WARM FRONT NORTHWARD OVER SOUTHERN
NEBRASKA.  STORMS ARE EXPECTED TO DEVELOP OVER TWO REGIONS...FIRST
ALONG THE HIGHER TERRAIN OF EASTERN COLORADO/WYOMING...AND THE
SECOND AREA ALONG THE SURGING WARM FRONT.  STRONG WIND AND VERY
LARGE HAIL WILL REMAIN THE PRIMARY THREAT...HOWEVER ISOLATED
TORNADOES CANNOT BE RULED OUT...ESPECIALLY SOUTH OF THE LBF
TERMINAL.  FOR THE TAF FORECAST...GENERALLY FOLLOWED THE GUIDANCE OF
THE NAM SOLUTION WHICH INITIALLY DEVELOPS STORMS ACROSS THE WEST AS
EARLY AS 21Z...WITH FURTHER DEVELOPMENT ALONG THE WARM FRONT NEAR/BY
00Z.  THE INITIAL STORMS WILL CONGEAL INTO A EASTWARD PROPAGATING
MCS WITH VERY STRONG ERRATIC WIND EXPECTED. OTHER STORMS/MCS LOOK TO
PUSH EAST OUT OF EASTERN COLORADO OVERNIGHT...POSSIBLY AFFECTING
BOTH THE LBF AND VTN TERMINALS...SO WILL ADD THE MENTION OF
ADDITIONAL STORMS TO THE ONGOING TAF FORECAST. SEVERE WIND WITH
HAIL AND VERY HEAVY RAINFALL IS POSSIBLE DURING THE 06Z TO 12Z
TIMEFRAME WITH THIS SECOND COMPLEX OF STORMS.

&&

.HYDROLOGY...
HEAVY RAIN IS POSSIBLE TONIGHT AND THEN AGAIN DURING THE
MONDAY/MONDAY NIGHT TIMEFRAME. THE 19.12Z NAM AND GFS SOLUTIONS
CONTINUE TO INDICATE A 3 TO 4 INCH RAIN CENTER ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA...WITH THE NAM TARGETING THE NORTH PLATTE AND
PLATTE RIVER CONFLUENCE NORTHEAST THROUGH SOUTHERN HOLT COUNTY.  GFS
HAS THE RAIN CENTER FURTHER WEST AND NORTH...GENERALLY WEST OF LAKE
MCCONAUGHY NORTH THROUGH WESTERN CHERRY COUNTY.  THE NAM REMAINS
SLIGHTLY FURTHER SOUTH WITH THE OVERALL PROGRESSION OF THE
SYSTEM...WITH THE GFS STACKING THE SYSTEM JUST NORTH OF LINCOLN
COUNTY.  REGARDLESS...A HEAVY RAIN CENTER WILL PRESENT ITSELF
SOMEWHERE OVER NORTH CENTRAL NEBRASKA...WHICH COULD EXACERBATE RIVER
FLOODING FURTHER AS HIGH WATER LEVELS CONTINUE DUE TO LATE SEASON
SNOW MELT. THE NEED FOR A FLOOD/FLASH FLOOD WATCH WILL BE
REEVALUATED LATER TODAY OR TONIGHT.

ONE FINAL HYDRO CONCERN...NORTHWEST WINDS WILL INCREASE LATE MONDAY
NIGHT INTO TUESDAY...WITH GUST POTENTIAL OF GREATER THAN 25KTS.
WITH LAKE MCCONAUGHY AT BANKFULL...LARGE WAVES WILL DEVELOP ALONG
THE LONG FETCH OF THE LAKE...WHICH COULD CAUSE ISSUES FOR SMALL
BOATS AND TRAFFIC ALONG THE DAM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL
10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ022-023-035-036-056>058-069.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...JACOBS
Hazardous weather outlook, Jun 19, 2:27 PM MDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT SUN JUN 19 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-202030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
327 PM CDT SUN JUN 19 2011 /227 PM MDT SUN JUN 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER HAS ISSUED A PUBLIC SEVERE WEATHER
OUTLOOK WHICH INCLUDES SOUTHWESTERN AND SOUTH CENTRAL NEBRASKA.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT ACROSS SOUTHWESTERN AND SOUTH CENTRAL NEBRASKA...WHICH
INCLUDES THE INTERSTATE 80 CORRIDOR. A WARM FRONT IS EXPECTED TO
LIFT NORTH INTO SOUTHWESTERN NEBRASKA AND UP INTO PANHANDLE
PROVIDING FOCUS FOR STORM DEVELOPMENT AFTER 4 PM CDT. STORMS
DEVELOPING ALONG THE FRONT MAY BE CAPABLE OF VERY LARGE
HAIL...WIND DAMAGE AND ISOLATED TORNADOES. STORM MOTION IS
EXPECTED TO BE NORTHEAST AT 15 MPH.

TONIGHT...THE WARM FRONT STRENGTHENS ACROSS SOUTHERN NEBRASKA AND
STORMS CONTINUE TO DEVELOP ALONG THE FRONT AND MOVE NORTHEAST
INTO NORTH CENTRAL NEBRASKA PRODUCING LARGE OR VERY LARGE HAIL.
ALSO THE THREAT OF WIND DAMAGE WILL INCREASE AS THE STORMS CONGEAL
INTO A CONVECTIVE COMPLEX THAT WILL PUSH EAST ACROSS THE STATE.

TOTAL RAINFALL TODAY AND TONIGHT OF UP 1 AND 1/2 INCHES COULD
PRODUCE MINOR FLOODING...ESPECIALLY IN URBAN AREAS AND IN AREAS
THAT HAVE RECEIVED RECENT HEAVY RAINFALL.   LOCAL AMOUNTS HIGHER
WITH STRONGEST STORMS COULD PRODUCE FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAIN AND FLOODING IS POSSIBLE MONDAY AND MONDAY NIGHT. AN
UPPER LEVEL DISTURBANCE COULD DEEPEN ACROSS SOUTHWEST NEBRASKA
AND TRACK SLOWLY NORTH PRODUCING A 3 TO 5 INCH HEAVY RAIN CENTER
ACROSS SOUTHWESTERN NEBRASKA INCLUDING LINCOLN COUNTY. THE NEED
FOR A FLOOD OR FLASH FLOOD WATCH WILL BE EVALUATED LATER TODAY OR
TONIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY ALONG AND SOUTH OF
INTERSTATE 80 AND POSSIBLY IN THE NEBRASKA PANHANDLE FROM AROUND
3 PM CDT THROUGH 9 PM CDT. ALL SPOTTERS ARE ASKED TO REPORT SEVERE
HAIL...WIND AND TORNADOES TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Local storm report, Jun 19, 10:48 PM MDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1148 PM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     HEAVY RAIN       HAYES CENTER            40.51N 101.02W
06/19/2011  M5.20 INCH       HAYES              NE   FIRE DEPT/RESCUE

            FIRE DEPARTMENT IN HAYES CENTER REPORTED 5.20 INCHES OF
            RAIN SINCE LATE AFTERNOON

&&

VAN PELT
Local storm report, Jun 19, 10:49 PM MDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1149 PM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     HEAVY RAIN       7 W HAYES CENTER        40.51N 101.15W
06/19/2011  M3.80 INCH       HAYES              NE   PUBLIC

            PUBLIC REPORTED 3.80 INCHES OF RAIN SINCE LATE AFTERNOON

&&

VAN PELT
Local storm report, Jun 20, 12:21 AM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
121 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 AM     TSTM WND GST     3 N WESTERVILLE         41.44N 99.39W
06/20/2011  E65 MPH          CUSTER             NE   PUBLIC

            60 TO 65 MPH WINDS...HEAVY RAIN AND NICKEL SIZE HAIL.
            SEVERAL 6 INCH DIAMETER TREE LIMBS DOWN ON HIGHWAY 183.

&&

CDC
Local storm report, Jun 20, 12:37 AM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
137 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 AM     HAIL             WAUNETA                 40.42N 101.37W
06/20/2011  M1.75 INCH       CHASE              NE   LAW ENFORCEMENT

            CHASE COUNTY SHERIFF REPORTED GOLF BALL SIZED HAIL AND
            VERY HEAVY RAIN IN WAUNETA

&&

VAN PELT
Special weather statement, Jun 20, 1:28 AM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 AM CDT MON JUN 20 2011

NEZ059-070-071-200815-
FRONTIER NE-HAYES NE-LINCOLN NE-
228 AM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN...NORTHEASTERN
HAYES AND NORTHWESTERN FRONTIER COUNTIES UNTIL 315 AM CDT...

AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
DICKENS TO 8 MILES SOUTHWEST OF MAYWOOD...AND MOVING NORTHEAST AT 30
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CURTIS...
  DICKENS...
  MAYWOOD...
  WELLFLEET...
  HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...
  LAKE MALONEY STATE RECREATION AREA...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...
  HIGHWAY 83 MILE MARKER 60...
  HIGHWAY 83 MILE MARKER 70...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Jun 20, 2:12 AM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 AM CDT MON JUN 20 2011

NEZ038-059-200900-
CUSTER NE-LINCOLN NE-
312 AM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 400 AM CDT...

AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE MALONEY STATE
RECREATION AREA TO 6 MILES NORTHWEST OF GOTHENBURG...AND MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THESE STORMS WILL BE NEAR...
MAXWELL AROUND 325 AM CDT.
HIGHWAY 47 MILE MARKER 80 AROUND 340 AM CDT.
OCONTO AROUND 350 AM CDT.
PRESSEY STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 40 MILE MARKER 20
AND HIGHWAY 40 MILE MARKER 10 AROUND 355 AM CDT.
CALLAWAY AROUND 400 AM CDT.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:00 PM MDTAreal Flood AdvisoryLBFDeuel6 hr
Jun 19, 6:03 PM MDTTornado WarningLBFHayes27 min
Jun 19, 6:16 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes44 min
Jun 19, 6:17 PM MDTFlash Flood WarningLBFCuster, Logan7 hr
Jun 19, 6:19 PM MDTSevere Thunderstorm WarningLBFChase26 min
Jun 19, 6:19 PM MDTTornado WarningLBFFrontier, Hayes41 min
Jun 19, 6:25 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins50 min
Jun 19, 6:26 PM MDTSevere Thunderstorm WarningLBFDeuel, Keith, Perkins49 min
Jun 19, 6:31 PM MDTTornado WarningLBFDeuel, Keith, Perkins29 min
Jun 19, 6:38 PM MDTSevere Thunderstorm WarningLBFHayes37 min
Jun 19, 6:47 PM MDTSevere Thunderstorm WarningLBFCuster, Logan43 min
Jun 19, 6:58 PM MDTTornado WarningLBFFrontier32 min
Jun 19, 7:00 PM MDTSevere Thunderstorm WarningLBFFrontier30 min
Jun 19, 7:00 PM MDTTornado WarningLBFDeuel, Keith, Perkins30 min
Jun 19, 7:05 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes25 min
Jun 19, 7:24 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan51 min
Jun 19, 7:26 PM MDTTornado WarningLBFFrontier34 min
Jun 19, 7:27 PM MDTFlash Flood WarningLBFFrontier, Hayes6 hr
Jun 19, 7:27 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins48 min
Jun 19, 7:28 PM MDTSevere Thunderstorm WarningLBFFrontier32 min
Jun 19, 7:31 PM MDTSevere Thunderstorm WarningLBFFrontier29 min
Jun 19, 7:34 PM MDTTornado WarningLBFChase41 min
Jun 19, 7:36 PM MDTSevere Thunderstorm WarningLBFHayes39 min
Jun 19, 7:39 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins51 min
Jun 19, 7:49 PM MDTFlash Flood WarningLBFCuster6 hr
Jun 19, 8:00 PM MDTSevere Thunderstorm WarningLBFFrontier60 min
Jun 19, 8:07 PM MDTSevere Thunderstorm WarningLBFCuster38 min
Jun 19, 8:10 PM MDTTornado WarningLBFChase50 min
Jun 19, 8:15 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes45 min
Jun 19, 8:20 PM MDTSevere Thunderstorm WarningLBFLincoln40 min
Jun 19, 8:26 PM MDTTornado WarningLBFFrontier, Hayes34 min
Jun 19, 8:31 PM MDTTornado WarningLBFLincoln29 min
Jun 19, 8:41 PM MDTSevere Thunderstorm WarningLBFCuster37 min
Jun 19, 8:41 PM MDTSevere Thunderstorm WarningLBFChase, Hayes34 min
Jun 19, 8:52 PM MDTFlash Flood WarningLBFChase, Hayes5 hr
Jun 19, 8:55 PM MDTSevere Thunderstorm WarningLBFChase50 min
Jun 19, 8:58 PM MDTTornado WarningLBFLincoln32 min
Jun 19, 9:11 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes49 min
Jun 19, 9:13 PM MDTSevere Thunderstorm WarningLBFCuster, Loup24 min
Jun 19, 9:16 PM MDTFlash Flood WarningLBFCuster4 hr
Jun 19, 9:26 PM MDTSevere Thunderstorm WarningLBFLincoln49 min
Jun 19, 9:39 PM MDTSevere Thunderstorm WarningLBFChase, Hayes51 min
Jun 19, 9:58 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln47 min
Jun 19, 10:11 PM MDTSevere Thunderstorm WarningLBFLincoln49 min
Jun 19, 10:24 PM MDTSevere Thunderstorm WarningLBFCuster51 min
Jun 19, 10:26 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes49 min
Jun 19, 10:42 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln48 min
Jun 19, 11:13 PM MDTSevere Thunderstorm WarningLBFCuster47 min
Jun 19, 11:15 PM MDTSevere Thunderstorm WarningLBFFrontier45 min
Jun 19, 11:23 PM MDTSevere Thunderstorm WarningLBFFrontier37 min
Jun 19, 11:48 PM MDTSevere Thunderstorm WarningLBFChase42 min
Jun 19, 11:57 PM MDTSevere Thunderstorm WarningLBFFrontier24 min
Jun 20, 12:26 AM MDTSevere Thunderstorm WarningLBFCuster49 min
Jun 20, 12:27 AM MDTSevere Thunderstorm WarningLBFChase, Hayes48 min
Jun 20, 1:37 AM MDTAreal Flood AdvisoryLBFChase, Frontier, Hayes6 hr
Jun 20, 1:47 AM MDTAreal Flood AdvisoryLBFCuster, Lincoln, Logan6 hr
Jun 20, 7:34 AM MDTAreal Flood AdvisoryLBFCuster, Lincoln, Logan8 hr
Jun 20, 7:40 AM MDTAreal Flood AdvisoryLBFChase, Frontier, Hayes8 hr
Jun 20, 1:43 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins47 min
Jun 20, 2:12 PM MDTAreal Flood AdvisoryLBFKeith, Lincoln, Perkins6 hr
Jun 20, 2:46 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln44 min
Jun 20, 3:01 PM MDTAreal Flood AdvisoryLBFKeith, Lincoln6 hr
Jun 20, 3:07 PM MDTFlash Flood WarningLBFKeith, Lincoln4 hr
Jun 20, 3:12 PM MDTAreal Flood AdvisoryLBFChase, Hayes6 hr
Jun 20, 3:36 PM MDTAreal Flood AdvisoryLBFLincoln102 min
Jun 20, 4:00 PM MDTAreal Flood AdvisoryLBFChase, Hayes, Lincoln, Perkins6 hr
Jun 20, 5:15 PM MDTSevere Thunderstorm WarningLBFGarfield, Wheeler21 min

Nearby

Flash Flood Watches in Nebraska, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.